MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, the patient experienced distortion in his vision and the patient vision after the surgery is worse than before the surgery.The patient underwent yag laser capsulectomy.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product remains implanted.Each lens is subjected to a 100percentage assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.It is unknown if the lens is at the correct axis.Per the instructions for use (ifu) misalignment of the axis of the lens versus the intended axis of placement may compromise its astigmatic correction.Such misalignment can result from inaccurate keratometry or marking of the cornea, inaccurate placement of the toric iol axis during surgery, an unanticipated surgically induced change in the cornea, or physical rotation of the toric iol after implantation.In order to minimize this effect, the surgeon should be careful to ensure that preoperative keratometry and biometry is accurate and that the iol is properly oriented prior to the end of surgery.The ifu also instructs carefully remove all viscoelastic from both the anterior and posterior sides of the lens.Residual viscoelastic may cause complications including lens rotation resulting in misalignment of the company model toric trifocal uv absorbing iol with the intended axis of placement.The ifu instructs that rotation of the company model iols toric trifocal uv absorbing iol away from its intended axis can reduce the astigmatic correction.Misalignment greater than 30 degrees may increase postoperative refractive cylinder.If necessary, lens repositioning should occur as early as possible prior to lens encapsulation.The reporting health care provider indicated they were not the implanting surgeon.The reporter feels the issue is related to higher order aberrations.Requested file be sent to global quality customer affairs.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20618439
Report Number1119421-2024-02158
Device Sequence Number18030613
Product Code MJP
UDI-Device Identifier00380652457392
UDI-Public(01)00380652457392(17)260523(11)220525(10)15409711
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.205
Device Lot Number15409711
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date01/20/2025
Date Device Manufactured05/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale